Top
20
Doctor insights on: Why Do I Have A Bitter Taste In My Mouth

Share
1

1
Why do I have bitter taste in my mouth and how can I treat it?

Why do I have bitter taste in my mouth and how can I treat it?

Failing crowns?: Have your dentist do a thorough check up to see if you have failing crowns or bridges. ...Read more

See 1 more doctor answer

Mouth (Definition)

Mouth (mouth) " n. Pl. Mouths 1. A. The body opening through which an animal takes in food. B. The cavity lying at the upper end of the alimentary canal, bounded on the outside by the lips and inside by the oropharynx and containing in higher vertebrates the tongue, gums, and teeth. C. This cavity regarded as the source of sounds and speech. D. The opening to any cavity or canal ...Read more


2

2
Why do I always have bitter taste in my mouth? I don't have any cancer.

Why do I always have bitter taste in my mouth? I don't have any cancer.

Unclear: There are several causes of such a complaint. They can be anything from dental issues to liver disease. Please check with your doctor. ...Read more

3

3
What could be the cause of an unpleasant, bitter taste in my mouth?

What could be the cause of an unpleasant, bitter taste in my mouth?

Dysgeusia: Dysgeusia is the medical term for an impaired sense of taste. It can result in unpleasant taste sensations ranging from metallic to salty or bitter. The bad taste may also be described as foul or rancid. The severity of the bad taste varies among affected individuals. Dysgeusia can be caused by infections, inflammation, injury, or environmental factors. ...Read more

4

4
What would cause me to not be able to get rid of the bitter taste in my mouth?

What would cause me to not be able to get rid of the bitter taste in my mouth?

Several things: These symptoms can only be adequately diagnosed only after a thorough evaluation by your doctor. This may include labs and other satudies. Once all of the information is in, your doctor can let you know what's going on, and what to do to help you. ...Read more

8

8
I feel bitter taste in my mouth for 2 weeks, i take prevacid (lansoprazole) because i had a gerd..What do I have it?

I feel bitter taste in my mouth for 2 weeks, i take prevacid (lansoprazole)  because i had a gerd..What do I have it?

More GERD: The most likely cause of bitter taste is acid reflux. The Prevacid (lansoprazole) may not be working as well. You could try switching to prilosec. If that doesn't help in few weeks, you should see a doctor. ...Read more

See 1 more doctor answer
9

9
I get bitter taste in my mouth&bad breath after eating &sometimes it goes away after awhile.My tongue has a yellowish hue to it.What could cause this?

I get bitter taste in my mouth&bad breath after eating &sometimes it goes away after awhile.My tongue has a yellowish hue to it.What could cause this?

Yellow Coated Tongue: is an inflammation of the tongue papillae. The condition occurs when bacteria in the mouth produce pigments which cause the tongue to develop a yellow coating. The causes are poor oral hygiene, medications, fever, dehydration, and mouth breathing. Use a tongue scraper and hydrogen peroxide (5:1 water) as a treatment. ...Read more

10

10
Can high cholestrol cause bitter taste of the mouth?

Not likely: I would look to the treatment (medication or even dietary) of the high cholesterol to be the cause. A neurologist may be consulted, too. ...Read more

11

11
Can tonsillitis cause bitter taste in mouth?

Tonsillitis: Yes, it absolutely can. Even more exciting is when you have tonsil calculus or tonsil stones. These are little white pellet-looking things that fill the pits or crypts in your tonsils. Not only will they taste bitter, but they'll give you some pretty foul smelling breath, so you won't be the only one who gets to experience them. If this is a chronic problem, you should get it checked out. ...Read more

12

12
Could Pepcid (famotidine) cause bitter taste in the mouth?

Could Pepcid (famotidine) cause bitter taste in the mouth?

More likely...: ...you are describing "sourbrash" when stomach contents regurgitate into your mouth. The probable cause is GERD (gastroesophageal reflux disease) for which I assume you're taking Pepcid (famotidine). Optimizing acid suppression may prove helpful, but persistent symptoms warrant evaluation please. ...Read more

13

13
I get a bitter taste at the back of my mouth when I eat something sweet. I was sanding some wood few days ago without a mask could that be the cause?

Yes: Inhaling particulates can impact taste and smell for several days after inhalation. Just provide yourself impeccable oral care for the next few days and consider investing in a tongue scraper, but this should clear quickly. The other possibility is a sinus congestion impacting smell and taste, so consider treatment with decongestants too. Finally, B vitamin deficiency can cause taste abn. ...Read more

14

14
When I eat I have a feeling the food is undigested.My tummy feels uncomfortable.Also my mouth feels dry with a bitter taste.What can cause this?

When I eat I have a feeling the food is undigested.My tummy feels uncomfortable.Also my mouth feels dry with a bitter taste.What can cause this?

High acid in stomach: TUMS helps, Zantac or Pepcid helps. Avoid spicy food, tomato based products, caffeine, chocolate, alcohol, vinegar, citrus. These can all irritate. Prilosec, Nexium (esomeprazole) are most effective meds, but take longer to kick in ...Read more

15

15
I have a bitter taste on tongue - like licking a lemon. Gets better with fluid intake, what could be the cause?

Lemon = acidic: Either way, a taste such as this could be indicative of cavities, periodontal problems, acid reflux, or even a sinus infection. Which, if any of the above is affecting you remains unknown. Please consult with a local dentist to rule out any tooth/gum problems, and then with your physician if the problem persists. ...Read more

16

16
Could my wisdom teeth cause ear fullness? Jaw tight? Bitter taste?

Yes, yes, yes: Yes, all of these symptoms. What concerns me is the bitter taste as this might be an infection that requires treatment before it flares up into an emergency situation. Please see your dentist as soon as possible for an evaluation to see whether or not your wisdom teeth require removal. ...Read more

See 2 more doctor answers
17

17
Can acid reflux cause throat, neck pain and ear ache? I notice I feel this when my stomach is upset & when i feel sour / bitter taste on tongue. Help!

Can acid reflux cause throat, neck pain and ear ache? I notice I feel this when my stomach is upset & when i feel sour / bitter taste on tongue. Help!

Yes it can!: As the acidic contents of your stomach rises to the back of your throat it can irritate those areas. Also, your brain "refers" pain from the back of your throat to your ears. That's the reason. ...Read more

18

18
I have a bitter taste in my mouth i don't know why every time i drink water it worsens it started yest. Could it be any medical condition?

Gum disease: Bitter taste can be a sign that you are at risk for, or already have, gum disease. The bacteria, along with mucus and other particles, constantly form a sticky, colorless toxic “plaque” on teeth causing the gums to become inflamed and to easily bleed. This condition should be checked by a dentist. It is a painless condition, but can induce serious complication. ...Read more

19

19
I had all four of my wisdom teeth out a week ago yet I have a bitter taste in my mouth that I can't seem to get rid of? How can I get rid of it?

I had all four of my wisdom teeth out a week ago yet I have a bitter taste in my mouth that I can't seem to get rid of? How can I get rid of it?

Still healing: The extraction site is probably still healing. Complete closure of the tooth socket takes 7-14 days . In some instances the doctor places a healing dressing to help .Food debri can be trapped . Also the possibility of improper healing should be confirmed . Best advise, visit your doctor. ...Read more

See 3 more doctor answers
20

20
Started Lexapro (escitalopram) 10 seven days ago now I have a bitter taste in my mouth also i can feel my heart beat as if my heart was outside my body as if scared?

Lexapro (escitalopram) dose: The bitter taste is from the lexapro (escitalopram). It is an uncommon side effect with lexapro (escitalopram). It will probably go away with time. With your history of high blood pressure and you feeling your heart pounding i think you should have your blood pressure checked. Sometime when people start on Lexapro (escitalopram) they can get a sense of over stimulation that can lead to palpitations. Sometimes that is treated by lowering the dose temporarily. Call your psychiatrist or prescribing physician for directions regarding any medication dosage changes. Best wishes. ...Read more

See 1 more doctor answer

Bitter Taste (Definition)

Bitter tastes is a symptom in which a person senses a bitter taste when he is not eating or drinking bitter foods. A bitter taste can come from gastroesophageal reflux disease (GERD) where stomach liquids make their way up to the throat, from some medicines, ...Read more